Citation: Egor. "Adverse Reaction: An Experience with 4-AcO-DiPT (exp60403)". Erowid.org. Mar 14, 2007. erowid.org/exp/60403
On the day in question, tripping was the farthest thing from my mind. I had spent afternoon walleye fishing at a local lake, drank a few beers and smoked a joint while I was out. As the sun was beginning to set, my friend B showed up and wanted to know if I was down to trip. I was in a good mood, so I said sure and we proceeded to leave the lake and decide on the sacrament for the evening. We settled on 4-aco-dipt. I was then informed we did not have a good place to utilize that night, we thought we would have to postpone the activities for another day. That is not how it worked out though. Soon B's friend R called him up and wanted us to go party at his apartment that night. We had somewhere to go.
Me and B drove over to R's apartment only to find several other people there already drinking and smoking some bowls. 3 of the 5 people that were there had to leave, so it was down to me, B, R, and R's friends X and Z.
X and Z had only limited experience with psychedelics, so me and B got the job of explaining what the weird grey powder in the vial was. We told them it was an analog of psilocybin and explained how the effects differed. We chose to start X and Z on 10mg each to see how they felt about the chem without committing to a high dose. B and I, however, are very experienced with the chem in question, so we settled at 35mg each to start with and gave R 25mg as he has a lot of trip time under his belt, but not yet with ipracetyl.
We proceeded to smoke a few bowls while waiting for the effects to manifest. After about 30 mins, me B and R began to have effects becoming apparent. X and Z were still not feeling anything, but they were on a low dose, so this was no big surprise. X and Z began to drink beer at a very rapid rate, which we had already advised against, and z soon became slightly ill. When Z went to vomit, I became slightly concerned, but he came out of the bathroom feeling better and laughing hysterically. X soon began to get altered also. Once we all had effects present, we decided to smoke some more pot and see where it would take us.
After the bowls, we did the dumbest thing imaginable. We went to the liquor store to go get more beer, and at the spur of the moment, we decided it would be fun to do some off roading in X's 1980 Buick. We decide to go to a local canyon and see what we could find to drive on, over or through. R began to get ill in the car and we had to stop so he could puke (he had taken down about 8 beers at this point) so we returned to his apartment.
Driving while intoxicated, tripping, or extremely sleep deprived is dangerous and irresponsible because it endangers other people. Don't do it!]
We got back, smoked another bowl, and we were all feeling well again. I decided to take a booster dose to extend my trip, so I took another 20mg of 4-aco-dipt. B decided to follow suit and do the same (B and I were feeling great, no nausea at all). X and Z still had a good buzz going, and decided not to supplement their doses. R opted for another 10mg. While waiting for the booster doses to take effect, I wanted to smoke some low potency (5x) salvia extract. I took the 1st hit, and it instantly increased the intensity of the trip 10x from what it was. I had massive cev's of futuristic landscapes and physically felt very 'compressed' for lack of a better term. As I slowly came out of the salvia experience, R wanted to take a hit of it. We agreed to let him, though only a small amount since he had only smoked it once before this.
I loaded about 100mg of the extract and let him hit it. Immediately he began repeating 'oh, my god, holy shit' as soon as the hit was exhaled. R soon began to lose all contact with reality. He was talking about fucking trees, and the worms that inhabit and control us, and all kinds of weird shit. Luckily, he began to regain coherency rapidly.
By this point, it was like 2am (about T+ 6 hours since the 1st dose) X and Z decided they were going to retire for the night and get some sleep. It was then that I made my mistake. I decided to insufflate a 5mg and take 25 more orally. 4-aco-dipt does not burn, but the drip is VILE. I was feeling the small-insufflated dose within about 10 mins. I was then beginning to get VERY high, and the 25mg oral had yet to even kick in. It was at this point I knew it was going to get rough. R offered me some valerian and hops tea to try to take the edge off a bit. The tea tasted Terrible (I presume due to the valerian content), but I chugged it any way, as the Physical stimulation was getting uncomfortable. I was still getting higher and beginning to worry a bit. I know that worrying will only make it worse, but I took way too much of an unknown substance, so a bit of concern was to be expected. About 30 minutes after taking the last dose, I began to feel remarkably ill.
I ran to the bathroom, and proceeded to violently vomit for a few minutes (the vomit tasted like bile and feet). After puking, I tried to drink some water and took an electrolyte pill to get re-hydrated. I was beginning to get ill again within a few minutes. B got out the bowl, and we smoked in hopes of settling my stomach. It failed. I was beginning to get surges (like small amounts of electric shock in my stomach) which were quite ominous.
I was now beginning to get very nervous. The surges were increasing in both intensity and frequency, coinciding with my heartbeat. My pulse was 139 bpm and very hard.
I was getting a headache now, and beginning to have minor leg tremors. Shit was really going downhill at this point.
I was again violently nauseas, and had R bring me a bucket, as I was not particularly mobile at this point. I just dry heaved, there was very little to vomit at this point in the night. The surges were turning into more of a stabbing pain synchronous with my pulse and very frightening, and to make things worse, I was still getting alarming leg tremors also. I was beginning to show minor seizures next. My eyes were trying very hard to roll back in my head. I was getting worse and worse tremors and pains. I am not a religious person, but for the 1st time in years, I felt the need to pray for my survival. B and R were getting noticeably concerned at the symptoms I had. I was really beginning to question the likelihood of me surviving the night. I then had what has been described as a full blown Grand Mal seizure. I lost all connection to the world.
Next thing I know, I am in darkness. Nothing. Pergatory of sorts. I thought I was dead, but soon a faceless voice was telling me to fight, I could beat this. I could survive. I began to come back to reality as I am being hit with ice water to pull me from the seizure.
B and R are quite happy to see me regaining consciencousness. B had his phone on and
was about to dial 911. I soon had them “telling me drink this water, don’t stand up, stay where you are, etc” as they were still concerned about me having more seizures.
The tremors were still present, but the chest pain had subsided. R soon dug around and found me a cyclobenzaprine(20mg) in an attempt to stop the seizures. As we waited to see if the muscle relaxer would take effect, we smoked another bowl. I was beginning to feel a lot better by the time the pill kicked in (which was very fast due to empty stomach).
B and R were very interested in trying to decipher the OBE I had experienced. We came to the conclusion that I was hearing them and due to the disassociated state, I was unable to tell it was them. I was so happy that the nightmare was ending. I did not touch a psychedelic for 3 or 4 months after that night.
I am thankful to have survived the night. After doing the math the next day, I realized I had taken 85mg of 4-aco-dipt the previous night. The dose I took was WAY too high for this substance. I have several 50mg in a cap experiences with ipracetyl, but none have shown the toxicity this one did. Before that night, I had felt no toxicity from either 4-aco-dipt or 4-ho-dipt.
I flushed my remaining 4-aco-dipt, and got back to my normal life. I was weak for 3 days or so afterword, but just happy to be alive. I feel very lucky, due to the fact that I did every thing I could have wrong, but still came out of it ok. It is amazing how much a near death experience can change your outlook on life. The following week, I started preparations to start my tackle buissness. I wanted to do work I didn’t loathe. Life is too short to sit at a job you cant stand every day all day. This showed me what I really wanted to be doing and I took the message to heart.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.